MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. RESOLVE CONVERTX® STENT SYSTEM.; NEPHROURETERAL.STENT SYSTEM

MERIT MEDICAL SYSTEMS INC. RESOLVE CONVERTX® STENT SYSTEM.; NEPHROURETERAL.STENT SYSTEM
Catalog Number RCX26-8-038/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a convertx drain-to-stent conversion, the stent would not completely detach from the external segment.(initial convertx placement (b)(6) 2022).It is alleged the clinician had proceeded to step 3 of the conversion process without incident.The clinician did not note any extra force needed or resistance when he pulled back on the release wire.The internal/external segments had appeared to be separated and the stent deployed.However, when he tried to withdraw the drain, the internal segment migrated along with drain.Two distinct segments of the release wire were visible, on both the internal and external components.An attempt to manipulate and withdraw the drain segment, was unsuccessful.The clinician planned to temporarily abandon the procedure and bring the patient in later that day.The merit rep immediately reached out to the product manager who in turn looped in the product management team and met with the clinician before the second procedure.Both the merit rep and product management team were available and conferenced into the procedure.The clinician carefully removed the hub of the catheter using a scalpel and exposed several cm's of both the release wire and internal loop suture.He then attempted several interventions, unsuccessfully, involving peel away flexor reinforced sheaths as well as advancing a kumpe catheter into the kidney wall, followed by employing an amplatz wire to create tension between the distal external segment and proximal/looped segment of the internal component.Next, he downsized to a 12f peel away and angled.038 amplatz, re-attempted and was successful.The release wire and internal loop suture were all withdrawn successfully.The distal segment of the release wire remained in the internalized segment post-procedure.It was noted by the clinican that it was a free-floating segment of wire.The clinican set the patient up for ct imaging and will decide if future intervention is warranted.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.No definitive root cause could be determined however, it is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
RESOLVE CONVERTX® STENT SYSTEM.
Common Device Name
NEPHROURETERAL.STENT SYSTEM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key13538918
Report Number3010665433-2022-00014
Device Sequence Number11876439
Product Code FAD
UDI-Device Identifier00884450458587
UDI-Public884450458587
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K161277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Catalogue NumberRCX26-8-038/A
Device Lot NumberE2121727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown